MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 9X30; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 9X30; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CR0930
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, there was resistance while pushing two 9mm x 30cm orbit galaxy complex frame coils (640cr0930) both from lot 30957434 in the microcatheter.The coils were removed.The procedure was delayed by 10 minutes; the procedure was successfully completed.There was no report of any negative patient impact.On 26-dec-2023, additional information was received.The information indicated that the target aneurysm was an anterior communicating artery (acom) aneurysm.There were no remarkable anatomical / vessel characteristics such as vessel calcification and/or tortuosity.The microcatheter used was a prowler select lpes microcatheter (606s155x / 31041133).Per the additional information, the reported resistance as first felt during advancement of the device inside the concomitant microcatheter at mid-shaft.A continuous flush had been maintained through the microcatheter during the procedure.Prior to the reported resistance, a 10mm x 30cm orbit galaxy complex fill coil (640cf1030 / 30856382) was successfully used with the microcatheter.The microcatheter was removed when the resistance was encountered.The introducer on both coils were flushed until liquid was visible at the distal end of the slit in the clear tube.The introducers were firmly installed into the microcatheter hub and locked with the rotating hemostasis valve (rhv) during the device advancement.The devices did not appear damaged.The procedure was successfully completed; the physician did not consider the 10-minute delay to be clinically significant.On 03-jan-2024, additional information was received.Per the information, the two orbit galaxy were replaced with 10mm x 30cm orbit galaxy complex fill coil (640cf1030).The information also indicated that the prowler select lpes microcatheter is not available for return.Based on the additional information received on 26-dec-2023, the event has been deemed usfda reportable under 21 cfr 803 with a classification of ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone and email address are not available / reported.Section e.1: initial reporter address line 1: (b)(6).Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30957434) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00980, and 3008114965-2023-00982.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 15-jan-2024.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.10.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00980, 3008114965-2023-00981, and 3008114965-2023-00982.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 9mm x 30cm orbit galaxy complex frame coil was received contained in the decontamination pouch.Visual inspection was performed.The embolic coil component was observed outside of the introducer tube.The introducer was returned separated from the delivery unit.No appearance of damage was observed on the device.The device underwent microscopic inspection.Under magnification, it was observed that the embolic coil was stretched and the blue stretch resistance fiber was exposed.The coil remained attached to the headpiece.The issue regarding resistance while pushing through the microcatheter was confirmed based on the stretched condition of the coil.The stretched condition suggests that the device was forcibly advanced and retracted through the introducer in an attempt to overcome the resistance encountered.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.According to the risk documentation, a coil unable to be inserted into the microcatheter is a potential issue that can occur during microcoil insertion due to an overly tightened rotating hemostasis valve (rhv), which can cause force to be inadvertently applied, resulting in coil stretching.There is no indication that the issue reported is a result of a defect inherently related to the device.A review of manufacturing documentation associated with this lot (30957434) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure is multifactorial.The instructions for use contain the following precautions and warnings: if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then, slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.During coil retraction, verify under fluoroscopy that a one-to-one relationship exists between the delivery tube and the coil.If not, the coil has been stretched, which could lead to premature detachment or coil fracture.If the one-to-one relationship does not exist, remove the infusion catheter and the detachable coil as an assembly and replace.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00980, 3008114965-2023-00981, and 3008114965-2023-00982.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FRAME COIL 9X30
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18509062
Report Number3008114965-2023-00981
Device Sequence Number12728771
Product Code KRD
UDI-Device Identifier10886704030461
UDI-Public10886704030461
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Catalogue Number640CR0930
Device Lot Number30957434
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2023
Supplement Date Received by Manufacturer01/15/2024
02/01/2024
Initial Report FDA Received Date01/12/2024
Supplement Report FDA Received Date01/15/2024
02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OG TDL CMPLX FILL COIL 10X30; OG TDL CMPLX FRAME COIL 9X30; PROWLER SELECT LPES
Patient SexUnknown